← Return to MCTD (Mixed Connective Tissue Disease)

Discussion

MCTD (Mixed Connective Tissue Disease)

Autoimmune Diseases | Last Active: Jun 25 7:40am | Replies (223)

Comment receiving replies
@angiea

Hi just read your post. Been living with Sjogren Syndrome and Lupus for over a year. These particular dieases are considered auto immune. Therefore your body is attacking itself. So you are going to have to make some major changes to compensate for the fatigue the pain and any other symptoms you may have. Good news though the plaquenil will resolve your fatigue. the only thing is it will take 3~6 months to kick in! Watch it the prednisone will help pain but it will make you gain alot of weight!!!!! Exercise when you can! DO NOT over do it!!!!! Your body will let you know.Take Care!!!!
AngieA.

Jump to this post


Replies to "Hi just read your post. Been living with Sjogren Syndrome and Lupus for over a year...."

I have MCTD sjogren's, raynauds syndrome, photosensitive skin, fibromylygia, depression and anxiety.

I had autoimmune and they were giving me high does of prednisone and azathioprine/cellcept. Get off the prednisone as it never helped me and after 3 years I went off it myself, slowly.... and no change except my hair was no longer falling out and I was left with bone damage due to prolonged use of high doses. It never helped me from the beginning and no matter how many doctors I would tell nobody but the lung surgeon told me to try to reduce this to 5 if I can. I did better than that and now its zero..... Question is.... Is it really helping you? Is there something else? I'm assuming with Lupus you are taking some type of autoimmune suppressant? My experience only but prednisone is NOT good when prolonged at high doses and you need to determine if it really is helping you. Only you can decide that.

Hello @kgoodwin9, thank you for sharing your story. For a lot of us prednisone is the magic pill but you are correct - the goal is to get off of it as soon as you can and if you can. For my first occurrence of polymyalgia rheumatica (PMR) it took me 3 years to taper off of it. I was started out on a dosage of 20 mg and it immediately took away the pain in my shoulders, arms and hands. It was in remission for 6 years but came back in the middle of last year. I was put on 20 mg again and I'm now down to 6 mg. I'm hoping I can get off of it before the end of the year but that in itself is a struggle. I was trying to reduce the dosage by 1 mg a month but the last 2 times I've tried to reduce it, the pain comes back. So, this next month I'm going to try 1/2 mg reduction and see how that goes.

I'm guessing the prednisone is reducing the inflammation in the joints and tissues which gets rid of the pain. I also try using supplements that help reduce inflammation but not sure how much it's helping.

I like your question - you are your best advocate and you need to determine if it really is helping you. In the end, only you can make the decision - it's your body. The only thing I would add is that you always want to make sure it's an informed decision and it's a good idea to have the discussion with your primary care doctor even if it's to use them as a sounding board. Asking better informed questions of your doctor will (or should) help them help you. If the doctors aren't listening to each other that's a real problem and I would be on a search to find one that did listen.

Hoping others will jump in her and share their story and something that might help.

John